Alert archive / Alabama / Wind Advisories in 2009
Wind Advisory 1, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Feb 10, 2009, 3:29 PM CST for 39 counties in Alabama. It took effect at Feb 11, 2009, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 3:29 PM CST (21:29 UTC)
- In effect from
- Feb 11, 2009, 6:00 AM CST
- Expired
- Feb 11, 2009, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 102129 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 329 PM CST TUE FEB 10 2009 ...BREEZY CONDITIONS EXPECTED THROUGH 6 PM WEDNESDAY... .BREEZY TO STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE IN THE TIGHT PRESSURE GRADIENT OUT AHEAD OF AN APPROACHING WEATHER SYSTEM. SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH TOMORROW CAN BE EXPECTED. THERE IS A POSSIBILITY THAT THERE COULD BE MINOR WIND DAMAGE OVER THE NORTHERN HALF OF CENTRAL ALABAMA WELL OUT AHEAD OF ANY THUNDERSTORMS THAT MAY DEVELOP TOMORROW. ALZ011>015-017>029-111000- /O.NEW.KBMX.WI.Y.0001.090211T1400Z-090212T0000Z/ /O.EXT.KBMX.LW.Y.0010.000000T0000Z-090211T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 329 PM CST TUE FEB 10 2009 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 AM CST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST WEDNESDAY. THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM CST WEDNESDAY. BREEZY WINDS OF 15 MPH WITH GUSTS UP TO 25 MPH WILL OCCUR ON AREA WATERWAYS THROUGH 8 AM WEDNESDAY. AFTER 8 AM...WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 35 TO 45 MPH. THESE WINDS WILL CREATE DANGEROUS CONDITIONS ON AREA LAKES AND WATERWAYS...AS WELL AS STRONG CROSS WINDS FOR MOTORISTS TRAVELING ON EASTBOUND AND WESTBOUND ROADWAYS. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ALZ030>050-111000- /O.EXT.KBMX.LW.Y.0010.000000T0000Z-090212T0000Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 329 PM CST TUE FEB 10 2009 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY. BREEZY WINDS OF 15 MPH WITH GUSTS UP TO 25 MPH WILL OCCUR ON AREA WATERWAYS THROUGH 6 PM WEDNESDAY. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ JD/81
4 follow-up statements
000 WWUS74 KBMX 110245 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 845 PM CST TUE FEB 10 2009 ...BREEZY CONDITIONS EXPECTED THROUGH 6 PM WEDNESDAY... .BREEZY TO STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE IN THE TIGHT PRESSURE GRADIENT OUT AHEAD OF AN APPROACHING WEATHER SYSTEM. SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH TOMORROW CAN BE EXPECTED. THERE IS A POSSIBILITY THAT THERE COULD BE MINOR WIND DAMAGE OVER THE NORTHERN HALF OF CENTRAL ALABAMA WELL OUT AHEAD OF ANY THUNDERSTORMS THAT MAY DEVELOP TOMORROW. ALZ011>015-017>029-111400- /O.CON.KBMX.LW.Y.0010.000000T0000Z-090211T1400Z/ /O.CON.KBMX.WI.Y.0001.090211T1400Z-090212T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 845 PM CST TUE FEB 10 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST WEDNESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST WEDNESDAY. BREEZY WINDS OF 15 MPH WITH GUSTS UP TO 25 MPH WILL OCCUR ON AREA WATERWAYS THROUGH 8 AM WEDNESDAY. AFTER 8 AM...WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 35 TO 45 MPH. THESE WINDS WILL CREATE DANGEROUS CONDITIONS ON AREA LAKES AND WATERWAYS...AS WELL AS STRONG CROSS WINDS FOR MOTORISTS TRAVELING ON EASTBOUND AND WESTBOUND ROADWAYS. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ALZ030>050-111400- /O.CON.KBMX.LW.Y.0010.000000T0000Z-090212T0000Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 845 PM CST TUE FEB 10 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY. BREEZY WINDS OF 15 MPH WITH GUSTS UP TO 25 MPH WILL OCCUR ON AREA WATERWAYS THROUGH 6 PM WEDNESDAY. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS74 KBMX 110921 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 321 AM CST WED FEB 11 2009 ...BREEZY CONDITIONS EXPECTED THROUGH 6 PM TODAY... .BREEZY TO STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE IN THE TIGHT PRESSURE GRADIENT OUT AHEAD OF AN APPROACHING WEATHER SYSTEM. SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED. THERE IS A POSSIBILITY THAT THERE COULD BE MINOR WIND DAMAGE OVER THE NORTHERN HALF OF CENTRAL ALABAMA WELL OUT AHEAD OF ANY THUNDERSTORMS THAT MAY DEVELOP TODAY. ALZ011>015-017>029-112345- /O.EXT.KBMX.LW.Y.0010.000000T0000Z-090211T1200Z/ /O.EXT.KBMX.WI.Y.0001.090211T1200Z-090212T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 321 AM CST WED FEB 11 2009 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM UNTIL 6 PM CST THIS AFTERNOON. BREEZY WINDS OF 15 MPH WITH GUSTS UP TO 25 MPH WILL OCCUR ON AREA WATERWAYS THROUGH 6 AM TODAY. AFTER 6 AM...WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. THESE WINDS WILL CREATE DANGEROUS CONDITIONS ON AREA LAKES AND WATERWAYS...AS WELL AS STRONG CROSS WINDS FOR MOTORISTS TRAVELING ON EASTBOUND AND WESTBOUND ROADWAYS. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ALZ030>050-112345- /O.CON.KBMX.LW.Y.0010.000000T0000Z-090212T0000Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 321 AM CST WED FEB 11 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. BREEZY WINDS OF 15 MPH WITH GUSTS UP TO 25 MPH WILL OCCUR ON AREA WATERWAYS THROUGH 6 PM WEDNESDAY. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS74 KBMX 111212 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 612 AM CST WED FEB 11 2009 ...BREEZY CONDITIONS EXPECTED THROUGH 6 PM TODAY... .BREEZY TO STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE IN THE TIGHT PRESSURE GRADIENT OUT AHEAD OF AN APPROACHING WEATHER SYSTEM. SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED. THERE IS A POSSIBILITY THAT THERE COULD BE MINOR WIND DAMAGE OVER THE NORTHERN HALF OF CENTRAL ALABAMA WELL OUT AHEAD OF ANY THUNDERSTORMS THAT MAY DEVELOP TODAY. ALZ011>015-017>029-112345- /O.EXP.KBMX.LW.Y.0010.000000T0000Z-090211T1200Z/ /O.CON.KBMX.WI.Y.0001.000000T0000Z-090212T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 612 AM CST WED FEB 11 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...LAKE WIND ADVISORY HAS EXPIRED... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ALZ030>050-112345- /O.CON.KBMX.LW.Y.0010.000000T0000Z-090212T0000Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 612 AM CST WED FEB 11 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. BREEZY WINDS OF 15 MPH WITH GUSTS UP TO 25 MPH WILL OCCUR ON AREA WATERWAYS THROUGH 6 PM WEDNESDAY. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS74 KBMX 111838 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1238 PM CST WED FEB 11 2009 ...WINDY CONDITIONS EXPECTED THROUGH 6 PM TODAY... .WINDY CONDITIONS ARE EXPECTED TO CONTINUE IN THE TIGHT PRESSURE GRADIENT OUT AHEAD OF AN APPROACHING WEATHER SYSTEM. SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. A FEW WEAKER TREES OR TREE LIMBS MAY BE BLOWN DOWN. ALZ030>050-120000- /O.CAN.KBMX.LW.Y.0010.000000T0000Z-090212T0000Z/ /O.EXA.KBMX.WI.Y.0001.000000T0000Z-090212T0000Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 1238 PM CST WED FEB 11 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. WINDY CONDITIONS ARE EXPECTED TO CONTINUE IN THE TIGHT PRESSURE GRADIENT OUT AHEAD OF AN APPROACHING WEATHER SYSTEM. SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. A FEW WEAKER TREES OR TREE LIMBS MAY BE BLOWN DOWN. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ ALZ011>015-017>029-120000- /O.CON.KBMX.WI.Y.0001.000000T0000Z-090212T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 1238 PM CST WED FEB 11 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... WINDY CONDITIONS ARE EXPECTED TO CONTINUE IN THE TIGHT PRESSURE GRADIENT OUT AHEAD OF AN APPROACHING WEATHER SYSTEM. SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. A FEW WEAKER TREES OR TREE LIMBS MAY BE BLOWN DOWN. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Feb 10, 3:24 PM CST, 5 minutes earlier.
Area forecast discussion, Feb 10, 3:24 PM CST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 324 PM CST TUE FEB 10 2009 .DISCUSSION... COUNTING DOWN THE HOURS BEFORE A SIGNIFICANT SQUALL LINE MAKES ITS WAY ACROSS THE CWA. I HAVE CONTINUED TO REFINE MY THINKING...POSSIBLY TO THE POINT OF OVER THINKING THE FORECAST BY THIS TIME IN THE GAME. I THOUGHT...HOWEVER...THAT I WOULD SHARE A FEW CLOSING THOUGHTS AND ARGUMENTS BEFORE GO TIME. THE REAL QUESTION MARKS SURROUNDING THE EVENT IS THE AMOUNT OF INSTABILITY THAT THE ATMOSPHERE WILL BE ABLE TO MANUFACTURE. OBVIOUSLY...AS THE MOISTURE CONTINUES TO ADVCECT AND FILTER IN FROM THE GULF...DEWPOINTS WILL CONTINUE TO RISE...AND WILL LIKELY END UP IN THE LOW TO PERHAPS MIDDLE 60S. TEMPERATURES...ON THE OTHER HAND...ARE THE REAL CHALLENGE. THERE IS A LOT OF EVIDENCE THAT CLOUDS COULD AND WILL PLAY A MAJOR ROLE IN THE SURFACE HEATING. WITH THE RAPID INFLUX OF SURFACE MOISTURE ALONG WITH A DECENT CAPPING INVERSION...LOW LEVEL STRATUS WILL BE SET TO DEVELOP AND HANG AROUND THROUGH MUCH OF THE MORNING HOURS. THAT BRINGS UP CHALLENGE ONE...WILL SOME OF THIS DECK BE ABLE TO MIX OUT BY MID MORNING. MY THINKING IS PROBABLY NOT...SO WILL LIKELY HAVE POCKETS OF HIGHER INSTABILITY...SAY AS HIGH AS 1000 J/KG. MEANWHILE..CLOUDY SKIES WHERE SURFACE TEMPS STRUGGLE INTO THE MIDDLE TO UPPER 60S MAY BE ZERO CAPE OR PERHAPS ONLY 100 TO 200 J/KG. SO...FIRST THINGS FIRST...THE MESOSCALE FORECASTERS FIRST ISSUE WILL BE A HEFTY CLOUD COVER ISSUE. IF THERE IS FULL SUNSHINE TOMORROW AND TEMPS ARE ALLOWED TO GET INTO THE MIDDLE 70S...WE ARE PERHAPS LOOKING AT A VERY SERIOUS SITUATION AS THE CAPE AND SHEAR PROFILES WILL COME INTO A BETTER BALANCE...WITH MODIFIED CAPE VALUES NEAR OR EVEN ABOVE 2000 J/KG. AGAIN THOUGH...CLOUD FREE DOESNT SEEM TO BE A LIKELY SCENARIO. SPEAKING OF SHEAR...THE PROFILES CONTINUE TO BE IMPRESSIVE FROM TOP TO BOTTOM. IT WILL CERTAINLY BE WINDY...ESPECIALLY AS SOME OF THE STRONGER PREFRONTAL WINDS ALOFT ARE ALLOWED TO MIX DOWN DURING THE HEATING OF THE DAY. NOT ONLY ARE THE SHEAR PROFILES GOOD...THEY ARE REALLY SO GOOD THAT I CONTINUE TO FEEL AS IF MOST OF THE...OTHERWISE LONGER LASTING SUSTAINABLE...UPDRAFTS WILL BE RIPPED APART JUST ABOVE THE LFC. IF ROGUE CELLS OR STRONGER LINE SEGMENTED BOWS ALLOW FOR MORE ROBUST UPDRAFTS...THEY WILL MOST CERTAINLY HAVE SUPERCELLULAR CHARACTERISTICS. AGAIN AS PREVIOUSLY MENTIONED...THE SHEAR/CAPE BALANCE IS THE KEY. IF INDEED THE CAPE VALUES CAN GET ABOVE 1000 J/KG...FEEL AS IF WE WILL BE LOOKING AT A MORE WIDESPREAD EVENT AS THE SHEAR AND INSTABILITY COME INTO CLOSER BALANCE...I.E. THE BRN AROUND 5 TO 8 INSTEAD OF THE PROGGED 2 TO 3. WE WILL ONLY KNOW FOR SURE AT GO TIME. FINALLY...THREATS TO EXPECT. DRY AIR ALOFT SEEMS TO BE A GOOD BET...SO THIS WILL ACT TO SOMEWHAT STEEPEN LAPSE RATES. THIS WILL PROVIDE AN OPPORTUNITY FOR A FEW STRONGER UPDRAFTS THAT COULD CONTAIN HAIL...BUT MORE LIKELY MIX DAMAGING WINDS DOWN TO THE SURFACE. SOME OF THE WINDS IN THE LOWER BOUNDARY LAYER ARE 70+ MPH...SO IT IS CONCEIVABLE THAT THEY COULD WORK DOWN TO THE SURFACE. THERE IS A TORNADO THREAT...ALLBEIT...A SMALL ONE...BUT YOU WOULD NEED LONGER LASTING UPDRAFTS AND EVEN BREAK AWAY CELLS THAT NEED TO SHOW A DECENT PROPENSITY TO ROTATE. THE MORE LIKELY FEATURE TO WATCH WILL BE ROTATION WITHIN ANY BOWING LINE SEGMENTS. WE ARE STILL LOOKING AT THE 10AM TO 6PM...OR SO TIME FRAME...AND WILL STAY THE COURSE WITH THE AFTERNOON PACKAGE. 17/KLAWS && .AVIATION...18Z TAF DISCUSSION. GRADUALLY DEGRADING CONDITIONS EXPECTED AT ALL TERMINALS NEXT 24 HOURS. SOUTHERLY WINDS WILL BE GUSTY TODAY...DIMINISH SOMEWHAT TONIGHT...THEN INCREASE AGAIN BY TOMORROW MORNING. AS FOR CIGS/VIS... EXPECT VFR CONDITIONS ALL SITES ROUGHLY UNTIL MIDNIGHT TONIGHT. LOW LEVEL JET WILL BRING MOISTURE SCREAMING NORTHWARD... WITH CEILINGS INITIALLY FORMING BETWEEN 010 AND 015. FOR NOW...LEFT OUT ANYTHING LOWER...BUT SOME GUIDANCE AND FORECAST SOUNDINGS ARE HINTING AT A PERIOD OF CLOUDS BETWEEN 005 AND 010 AROUND SUNRISE WEDNESDAY. FOR NOW WILL HOLD OFF ON ANY IFR CIGS...AND PASS ON CONCERNS FOR THE NEXT ISSUANCE. JD/81 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 51 68 41 65 41 / 10 80 10 10 10 ANNISTON 54 70 43 67 41 / 10 80 20 0 10 BIRMINGHAM 58 71 42 66 41 / 20 90 10 10 10 TUSCALOOSA 59 70 42 65 43 / 20 90 10 0 10 CALERA 56 71 45 68 42 / 20 80 10 0 10 AUBURN 54 71 45 67 40 / 10 60 20 0 10 MONTGOMERY 58 74 46 70 45 / 10 60 20 0 10 TROY 53 72 44 70 45 / 10 60 20 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 17/81
Hazardous weather outlook, Feb 10, 1:40 PM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 140 PM CST TUE FEB 10 2009 ALZ011>015-017>050-111940- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 140 PM CST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. BREEZY CONDITIONS ARE EXPECTED ACROSS ALL OF CENTRAL ALABAMA TODAY AND TONIGHT. SOUTHERLY WINDS OF 10 TO 15 MPH ARE EXPECTED WITH GUSTS OF 25 MPH. THESE WINDS MAY BE A BIT HIGHER ON OPEN WATERWAYS. BOATERS VENTURING OUT ON AREA WATERWAYS SHOULD EXERCISE CAUTION. HIGH PROFILE VEHICLES WILL BE MOST IMPACTED TRAVELING ON WEST TO EAST ORIENTED ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA ON WEDNESDAY fROM 10 AM TO 6 PM. AT THIS TIME...THE MAIN THREAT WILL BE DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO WILL BE POSSIBLE. THE STORMS WILL GENERALLY AFFECT AREAS WEST OF INTERSTATE 65 FROM 10 AM TO 2 PM...AND AREAS EAST OF INTERSTATE 65 FROM 1 PM TO 6 PM. THE MOST LIKELY AREAS FOR WIDESPREAD SEVERE WEATHER WILL ASSOCIATED WITH A SQUALL LINE WHICH IS EXPECTED GENERALLY ALONG AND NORTH OF INTERSTATE 20. TO THE SOUTH OF INTESTATE 20...THE THREAT IS EXPECTED TO BE MORE ISOLATED. STAY TUNED TO FURTHER UPDATES CONCERNING THE TIMING AND STRENGTH OF THE EXPECTED THUNDERSTORMS. WINDY CONDITIONS WILL DEVELOP ACROSS CENTRAL ALABAMA EARLY WEDNESDAY MORNING AND LAST MUCH OF THE DAY. SOUTHERLY WINDS WILL BE BETWEEN 15 AND 25 MPH...WITH A FEW GUSTS OF 35 TO 45 MPH. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED ON WEDNESDAY...DUE TO THE THREAT OF SEVERE THUNDERSTORMS GENERALLY BETWEEN 8 AM AND 8 PM. JD/81
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 4:02 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.